Where are the bodies?

Some of our critics challenge the relationship between the use of anabolic steroids and death.  Some are pretty crass in their obnoxious emails which tell us that we are making some hysterical connection between our tragic loss of Taylor and his use of steroids.  “Where are the bodies?,” they ask.

Mixed in with their profane rantings about our “ignorance” about the topic is a plea for “reason”, that we should temper our comments so that they can feel better about their use of these illegal drugs.

With this in mind, let’s all take a moment to read but one more (of many) story about a man who the experts feel died from the use of anabolic steroids.  (I’ll now prepare for the onslaught of ANONYMOUS emails telling me how stupid and vindictive that I am . . . . and they will point out to us all that ‘roid rage is just a myth!) )

Don

Officials: Man had steroids in system

Death of gym user who went on rampage caused by “agitated delirium”
By SCOTT WALDMAN, Staff writer
December 8, 2011

ALBANY - Steroids were found in the system of a man who went on a fatal rampage at a local gym in October, the Albany County District Attorney’s office said Thursday.

On Oct. 31, Chad Brothers, 32, died after he was Tased by police who struggled to stop his path of destruction at the Gold’s gym in Latham.

On Thursday, police confirmed that a toxicology test showed the presence of steroids in Brothers’ system, said Cecilia Logue, a spokeswoman for District Attorney David Soares. The official cause of death was determined to be “agitated delirium,” a condition that can result from steroid use, according to Soares’ office.

Brothers died an hour after he was restrained by Colonie police and gym patrons at the gym. Officers used Tasers, handcuffs and a baton to subdue the 6-foot-1, 235-pound construction worker after he suddenly went into a fit of rage and toppled weight machines, threw dumbbells and punched another gym patron in the face.

It's business as usual at Gold's Gym in Latham, N.Y. after a man died after a struggle with Colonie Police at the gym early this morning October 31, 2011.     (Skip Dickstein / Times Union) Photo: SKIP DICKSTEIN / NWest PRS 2011
Family members expressed shock that Brothers, who they described as a “gentle giant,” would turn violent. At the time of his death, Brothers was working construction and attending classes at Hudson Valley Community College to finish a degree in engineering.

At a news conference shortly after the event, Colonie Police Chief Steve Heider estimated that Brothers was shocked with Tasers four to five times for three to five seconds each time. One of the stun guns shocked Brothers in the chest. At one point, Brothers grabbed the Taser from the officer and appeared to shock himself, Heider said.

Soares’ office determined that Brothers did not die as a result of police actions, but as a result of the medical condition known as agitated delirium.

 

Read more: http://www.timesunion.com/local/article/Officials-Man-had-steroids-in-system-2390621.php#ixzz1g33i7Mez

Leave a Reply

Please type the characters of this captcha image in the input box

Please type the characters of this captcha image in the input box